U.S. doctors online nowAsk doctors free
A 33-year-old member asked:

how long would it take for an allergic reaction to occur to antibiotics?

1 doctor answer2 doctors weighed in
Dr. Otto Placik
Plastic Surgery 34 years experience
Immed or 7-10 days: Paitents may exhibit immediate or delayed type hypersensitivity which can range from immediate symptoms to those delayed by 10 days.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Similar questions

A member asked:

How to treat an allergic reaction to antibiotic?

1 doctor answer3 doctors weighed in
Dr. Thomas Rohde
Anti-Aging Medicine 35 years experience
Varies: Stop antibiotic and take Benadryl (diphenhydramine) for a mild reaction like skin rash. With more serious symptoms like trouble breathing - go to er immediately as you may need more intensive treatment!
A 30-year-old member asked:

Is it possible to have an allergic reaction to the antibiotics in meat?

1 doctor answer1 doctor weighed in
Dr. Lee Perry
Dr. Lee Perry answered
Allergy and Immunology 17 years experience
Not likely: If you are having an allergic reaction to meat, it is not likely to be due to the "antibiotics" in meat.
A 44-year-old member asked:

What is the frequency of an allergic reaction to the antibiotic keflux?

2 doctor answers3 doctors weighed in
Dr. Arthur Vegh
Allergy and Immunology 38 years experience
Not uncommon: Not uncommon.
A 49-year-old member asked:

What does an allergic reaction to antibiotics look like?

1 doctor answer6 doctors weighed in
Dr. Corey Clay
Allergy and Immunology 10 years experience
Depends: It depends on the nature of the immune response. Allergic antibody (IgE) mediated reactions occur rapidly after ingestion and can involve hives, skin swelling, wheezing, shortness of breath, nausea/vomitting, diarrhea, dizziness, confusion, palpitations, loss of consciousness and even death. A delayed reaction can occur after days on the medicine and would have different constellation of symptom
A 36-year-old member asked:

How typical is an allergic reaction to the antibiotic keflux?

1 doctor answer2 doctors weighed in
Dr. Corey Clay
Allergy and Immunology 10 years experience
Atypical: This medication is safe. A small percentage of people develop allergy, which can be an immediate allergic reaction to Keflex alone, or to the family of antibiotics related to Keflex. Sometimes, particularly in cases of mononucleosis, a rash that is confused with allergy develops after antibiotics are taken. It is best to discuss any symptoms with a physician well-practiced in diagnosing allergy

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Apr 6, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.